MAUDE Adverse Event Report: INSTRUMENTATION LABORATORY CO. HEMOSIL SYNTHASIL; ACTIVATED PARTIAL THROMBOPLASTIN

INSTRUMENTATION LABORATORY CO. HEMOSIL SYNTHASIL; ACTIVATED PARTIAL THROMBOPLASTIN
Catalog Number 0020006800
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
A complaint was submitted on hemosil synthasil, part number 00020006800, lot n0441431.The customer observed discrepant aptt results measured on acl top 750 las (sn (b)(6)).A corrected report was generated.
 
Additional Manufacturer Narrative
A complaint was submitted on hemosil synthasil pn 00020006800 lot n0441431 used on the acl top 750 las sn (b)(6).There was no patient impact.Sample result detail reports were submitted for the investigation, which verified the results in question.The customer states that they reported an incorrect result and had to generate a corrected report for 4 aptt-ss samples.The customer ran the quality control (qc) for test code aptt which failed for both levels.Upon troubleshooting the issue and checking the error log, a warning for low hemosil cleaning solution was found at 21:23.A field service engineer (fse) was dispatched to check on the analyzer.The service report also shows the fse performed instrument verification and performed the "clean all probes" function, secured precision tubing, checked the 3-way valve and coordinated alignment for all instrument arms.The customer replaced the hemosil clean solution, made up fresh qc and reagents, and performed the enhanced clean for all probes prior to rerunning quality control.The customer ran qc with passing results.A review of the certificate of analysis (coa) for hemosil synthasil pn 0020006800 lot n0441431 was performed.The reagent met all specifications; no abnormalities were found.The acl top family 50 series operator's manual states that "for users performing more than 50 thrombin-based or factor xa based tests (antithrombin, clauss, fibrinogen, thrombin time, or heparin assays) per day, it is strongly recommended that the enhanced clean be performed on all probes once per shift.For users running fewer than 50 thrombin-based or factor xa-based tests per day, the enhanced clean should be performed once per day." while the root cause of the reported unacceptable performance for appt cannot be determined, there are many variables that have the potential to influence the result recoveries.This information has been forwarded to the werfen risk assessment process and will be monitored through trending analysis.

Brand Name
HEMOSIL SYNTHASIL
Common Device Name
ACTIVATED PARTIAL THROMBOPLASTIN
Manufacturer (Section D)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford MA 01730
Manufacturer (Section G)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford MA 01730
Manufacturer Contact
anuja khan
180 hartwell road
bedford, MA 01730
MDR Report Key23489860
Report Number1217183-2025-00049
Device Sequence Number18310831
Product Code GFO
UDI-Device Identifier08426950078920
UDI-Public(01)08426950078920(11)240501(17)260430(10)N0441431
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K060688
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number0020006800
Device Lot NumberN0441431
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2025
Initial Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown